MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 2X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8755
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2024 and suture was used.The suture broke during the surgical suturing process which prolonged the surgery time and increased the amount of bleeding.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the patient¿s current health status and condition? -stable.How much blood did the patient lost? confirm the qty in cc.How was the bleeding treated? was any blood transfusion necessary? unknown how long was the delay? please specify in minutes.About 10 minutes was there any change in the patient¿s post-operative care due to the prolonged procedure? no please confirm, how many devices demonstrated the alleged deficiency (".The suture broke multiple times during the surgical suturing process.")? 6 please confirm, how many devices demonstrated the alleged deficiency (".The problem of pulling off suture needle happened.") ? none did the needle fall into the patient? if so, please provide the following information: - were x-rays taken to locate the needle? - was the needle piece removed from the patient during the same procedure? a.Does the needle remain in the patient¿s tissue? b."what tissue structure is it located? size of the needle retained c.Are any plans in place to remove the needle piece in future?" - if retained, what is the surgeon's opinion of consequences to the patient? the needle did not fall into the patient name of procedure? coronary artery bypass grafting.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/3/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: received information as following from sales rep via phone today.After investigation, the patient was a 64-year-old male who underwent surgery in jiangsu provincial people's hospital on december 17, 2024 (specific patient diagnosis and name of surgery were unknown).The operator used the suture (epm8755) for suturing and hemostasis during the surgery (the specific suturing tissue level and suturing method were unknown).The problem of pulling off suture needle and suture breakage occurred several times during the suturing (the specific situation was unknown).The operator replaced with other batches of suture (the specific batch information was unknown) to continue suturing.The subsequent surgery went smoothly.This event led to increased intraoperative blood loss (the specific amount of increased blood loss was unknown) and prolonged operation time (the specific extension time was unknown).No subsequent adverse event report was received.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm procedure was a cabg.Please confirm 6 sutures broke during this procedure.Please confirm 0 sutures had a suture needle pull off.If the above information is not correct, please explain.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/2/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: please confirm procedure was a cabg.Please confirm 6 sutures broke during this procedure.Please confirm 0 sutures had a suture needle pull off.If the above information is not correct, please explain.--received information as following from sales rep via phone today.Please refer to the additional event information mentioned on note((b)(4)), other information requested is unknown.Corrected information: h6.

Brand Name
PRLNE BLU 2X30IN 7-0 D/A BV175-8 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21118818
Report Number2210968-2025-00334
Device Sequence Number21012416
Product Code GAW
UDI-Device Identifier10705031203709
UDI-Public(01)10705031203709(17)290228(10)UCBDZJ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8755
Device Lot NumberUCBDZJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer02/02/2025
02/14/2025
03/12/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/03/2025
03/11/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale